Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Amlodipine, high BP. Should switch to atacund plus?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 554 Questions
My husband XXXXXXX is taking 5 mg of Amlodipine and my blood pressure is still high 161/97. Should he take another pill. Or should he switch to Atacand Plus 16 mg which he used to take?
Please advise. XXXXXXX
Posted Sat, 18 May 2013 in General Health
Answered by Dr. Satyadeo Choubey 43 minutes later
Thanks for visiting XXXXXXX
Your husband's blood pressure doesn't seem to have controlled on present medication. It must have dropped to at least 140/90 mm of mercury. Before saying anything, I would like to know:
1) Why Atacand plus was switched to amlodipine. Was blood pressure controlled then?
2) Has he got co-morbidities like diabetes, heart failure, ischemic heart disease (Is his ECG normal?), kidney diseases?

Why I am asking this is all these co-morbidities needs different class of drugs to have optimum effects and advantages.
Your husband certainly needs some change in medication, but first let me know about these.....

Best wishes
Above answer was peer-reviewed by
Follow-up: Taking Amlodipine, high BP. Should switch to atacund plus? 20 hours later

1) Blood pressure was good 1.5 mths ago. Around middle of Dec., starting experiencing indigestion and tightness of chest and hard time breathing. Got switched to Amodipine 5mg. It worked for a while.
The last week my blood pressure starting going up again. Went for a ECG last week and was told by MD that heart is ok. But my chest is very tight on and off especially when laying down. My blood pressure changes drastically from day to day. This morning it was normal but now it is going back up. I am 6 feet and weigh 170 lbs. I eat fairly healthy Lots of fruits and veggies and red meat only 2 - 3 times a week. I do not smoke and only drink 1 - 3 light beers at a time.
Answered by Dr. Satyadeo Choubey 55 minutes later
Thanks for Follow up,
Your body mass index is normal (23.1).
Since you are feeling chest tightness, I wish if you could go for stress electrocardiography, echocardiography, and a simple breathing test called spirometry with reversibility.
Fluctuating Blood pressure must be screened for a disease called pheochromocytoma where apart from this other symptoms are: Headaches, palpitation and diaphoresis (sweating). You must screen this disease by examination of 24-hour collection of urine and getting it examined for creatinine, total catecholamines, VMA and metanephrines.
For the time being you may increase the dose of amlodipine. Please discuss with the treating doctor about this.

And yes, please tell me about your diabetic status, renal function test and if any imaging studies like ultrasonography done for abdomen.....

Best wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor